Abstract

We have solved the equation for the two-frequency fourth-order moment of two parallel monochromatic plane waves having different frequencies and propagating through a randomly inhomogeneous medium. The solution procedure uses a two-scale expansion based on the smallness of a new parameter whose magnitude does not depend on the scattering strength. The results are shown to be valid for all values of the scattering parameter. The multidimensional integral expression for the bichromatic correlation was evaluated for a two-dimensional random medium characterized by a Gaussian correlation function. Further simplification was carried out in the strong-scattering regime, using asymptotic techniques. It is shown that the bichromatic correlation decreases with the wavelength separation. Its dependence on range is more complicated: Initially it increases with increasing range, only to level off to zero for large enough scattering strength, wavelength separation, and range.

© 1985 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Applicability of the two-scale solution of a wave propagating in a random medium

Joseph Gozani
J. Opt. Soc. Am. B 5(3) 721-727 (1988)

Accurate numerical solutions for the frequency cross correlation of intensity fluctuations in a random medium

Stephen R. Leonard and B. J. Uscinski
Appl. Opt. 32(15) 2656-2663 (1993)

Two-scale solutions for intensity fluctuations in strong scattering

Shimshon Frankenthal, Alan M. Whitman, and Mark J. Beran
J. Opt. Soc. Am. A 1(6) 585-597 (1984)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (7)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (63)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription